Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the power of adaptive information for functions with singularities


Authors: G. W. Wasilkowski and F. Gao
Journal: Math. Comp. 58 (1992), 285-304
MSC: Primary 65D15; Secondary 62L12, 65D30
MathSciNet review: 1106987
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study from a probabilistic viewpoint the problem of locating singularities of functions using function evaluations. We show that, under the assumption of a Wiener-like probability distribution on the class of singular functions, an adaptive algorithm can locate a singular point accurately with only a small probability of failure. As an application, we show that an integration algorithm that adaptively locates a singular point is probabilistically superior to nonadaptive algorithms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15, 62L12, 65D30

Retrieve articles in all journals with MSC: 65D15, 62L12, 65D30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1106987-X
PII: S 0025-5718(1992)1106987-X
Keywords: Piecewise regular functions, approximating/detecting singular points, probabilistic analysis of algorithms, adaptive (sequential) algorithms, adaptive quadratures
Article copyright: © Copyright 1992 American Mathematical Society